7:20 AM Please be vigilant during your treatment. My Mum was on this weekly regime but with Paclitaxel (they're both taxanes and with similar side effects). She passed away on Sunday due to a three week battle with pneumonitis and interstitial lung disease caused by a hypersensitivity reaction to the Taxol and/or herceptin. She was cancer free, 61, and all her other organs were functioning well. Yet there we were standing around her bed in ITU, holding her hand whilst the ventilator breathed for her. To make matters worse, another lady in her sixties was lying a few beds away with the same condition from the same regime. Her outcome has been happier, but still life changing.
I am on a mission to make people aware of this dangerous cocktail of drugs. Not to scare you, because you know and I know that this combination is a fairly painless and effective treatment for the vast majority of women. However, please be aware that alongside all the common side effects that are pointlessly listed, the three main rare but life threatening conditions associated with this treatment are: neutropenic sepsis, cardiac dysfunction, and hypersensitivity pneumonitis leading to interstitial lung disease. Please look up the symptoms for these, and take them very seriously if they arise. Take into account that some symptoms will be masked by steroids. If you go to the hospital, also be aware that blood tests will be altered by the steroids in your system. Mum's temperature never rose past 37.7 with steroids in her system. Push for scans and other forms of tests. All the best with your treatment